Aa
A
A
Close
Avatar_universal
Zoloft+Abilify
I tried to stop taking zoloft and abilify about three months ago.  I tapered off the zoloft and stopped the abilify cold turkey, per doctor's advice.  I had mild side effects for the first month and then totally crashed.  Needless to say, I called my doctor in desperation and was represcribed both medications.  I feel much better, but am still very serious about stopping the medications sooner than later.  Does anyone have any advice, such as herbal remedies, exercise, or diet changes that might help?  I really don't want to take these forever...
Cancel
3 Answers
Page 1 of 1
Avatar_universal
Sometimes some people need medication for a little while.  If it is working then why do we want to get off of it so fast?  I am a big proponent of medication while you learn about your anxiety through talk therapy.  If you have/had high blood pressure would you take bp medication if diet and exercise alone was not enough or if you have/had high cholesterol would you take a statin if you could not get the number down?  This is no different...while you are going through this, and this helps, why not focus on learning about the anxiety while you are on it if it is working?  In my opinion, many people are afraid to take medications like these even though they have less side effects then many other medications that are prescribed for various ailments.

But, medications are a personal choice and if you choose not to use them, many people choose to with success as well...please keep us posted!
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
585414_tn?1288944902
Why were they being prescribed? And why did your doctor advise you to go off them? Zoloft is typically used as an anti-depressent. Abilify is an antipsychotic but sometimes is used as a mood stabilizer. What were they being used to help? That doesn't sound like a standard combination for anxiety disorder. It really depends what is going on. There are some people with very mild anxiety disorder who can manage anxiety attacks with behavioral therapy. Then again if the symptoms returned in full it sounds like the medications were neccessary and perhaps for more than just anxiety disorder and outside of the range of mild anxiety people basically need medication for life. It would help you to ask them exactly what its for if you weren't specifically informed.
Comment
Cancel
585414_tn?1288944902
Comment
Comment
Submit Comment
Avatar_universal
Hi Molly,
I am trying to do the same thing, I want to taper from Lorazepam. Go to the web and look for Label Me Sane. Supplements and good nutrition is the only way out. Our brain needs certain supplements and minoacids. I will start taking some supplements soon. Let me know if that helped you.

Memela724
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Zoloft+Abilify
Submit Answer
A
A
Recent Activity
649848_tn?1424570775
Blank
Barb135 commented on FDA issued a warning ...
4 hrs ago
4059843_tn?1454481984
Blank
mishymoshymarcy TICK TOCK. TICK TOCK. TICK ... Comment
7 hrs ago
Avatar_m_tn
Blank
Paxiled commented on FDA issued a warning ...
8 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers